MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85451
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Aneurysm (1708); Calcium Deposits/Calcification (1758)
Date of Event 07/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Follow-up report will be submitted upon completion of the investigation.
 
Event or Problem Description
Reported event stated that on (b)(6) 2020 a 2-year ct was performed.The site noted that the ct scan revealed the devices were patent with no evidence of separation of components, kink, barb separation, stent fracture, or device compression.A type ii endoleak (noted since the post procedure ct on (b)(6) 2018) and an unknown endoleak were noted.The core lab showed a clear type ii endoleak on delayed phase ct.However, on arterial phase, early contrast near the l renal fen - appears consistent with either a type 1c or 3 endoleak at left renal.On (b)(6) 2020, the patient was diagnosed with a type ic endoleak to left renal artery stent.A secondary intervention was completed on the same day.A coil embolization and left renal stent placement icast stent (7x22x120) were performed.The site indicated the secondary intervention was successful.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Additional information section: h.6.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
This complaint is associated with the zenith® p branch® pivotal study, which is a clinical trial approved by fda to study the safety and effectiveness of the zenith® p branch® endovascular graft in combination with the atrium icast¿ covered stents in the treatment of abdominal aortic aneurysms.Clinicaltrials.Gov identifier: (b)(4).Based on the details provided and the images from the case it is difficult to determine the cause of the endoleak described as a 1c endoleak.Endoleaks can occur if the stent is not sealed well against the inside wall of the renal artery creating a channel at the end of the stent.In this case it is likely that the leak as described is due to the possibility that the stent in the renal artery was not well opposed to the vessel wall.Based on the review of the details, the device history records review and images provided the complaint can be confirmed however the cause of the endo leak cannot be determined to be directly related to the stent.In this regard the complaint root cause is likely attributed to the operational context.A review of applicable device history records was conducted.There were no related non conformances noted during this build of devices or indications of any manufacturing defect that could have contributed to the issue.After review of the details of the complaint provided, as well as review of the published clinical literature as cited in the complaint¿s medical assessment that highlights the possible risks and complications known to occur following placement of icast¿ balloon expandable covered stent in the renal artery through a fenestration of the zenith® p-branch® graft, one can infer the unfortunate injuries suffered by this patient are potentially multifactorial and getinge¿s icast¿ balloon expandable covered stent was not the only attributing factor.The factors likely include but are not limited to, aneurysmal sac increase, mismatch between length of left renal artery and stent device, renal artery tortuosity and surgical technique such as excessive manipulation and use of force during device placement.Based on the details of the complaint and investigation conducted, it is likely that the complaint is an artifact of the operational context.H3 other text : device not available for return.

Brand Name
STENTS I-CAST
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key12383868
Report Number3011175548-2021-00897
Device Sequence Number1194517
Product Code JCT
UDI-Device Identifier00650862854510
UDI-Public00650862854510
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/12/2021
Device Model Number85451
Device Catalogue Number85451
Device Lot Number428830
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2021
Supplement Date Received by Manufacturer10/18/2022
10/28/2022
Initial Report FDA Received Date08/30/2021
Supplement Report FDA Received Date10/26/2022
10/28/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/14/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ICAST STENT (7X22X120); ICAST STENT (7X22X120)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexMale
Patient Weight118 KG